# SDR 99ZZZX272

- Difficulty date: August 29, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6148D
- Make and model: Hughes 269C1
- Aircraft serial: 0078
- Engine: Lyc HO360C1A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Condition: Failed
- Location: Engine
- Part time: 239 hours
- Stage of operation: NR
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

DURING A TRAINING FLIGHT, THE PILOT REPORTED A LOUD RUMBLING SOUND COMING FROM THE ENGINE AND FELT A SEVERE VIBRATION. THE ENGINE NEVER QUIT AND LANDED WITH NO DAMAGE TO HELICOPTER.  OIL FILTER ANALYSIS REVEALED SEVERE PARTICULATE MATTER.  SUSPECTED CONNECTING ROD BEARING FAILURE.  ENGINE TEAR DOWN WILL BE COMPLETED AT LYCOMING FACILITIES.
